Alert archive / Minnesota / Red Flag Warnings in 2012
Red Flag Warning 15, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Sep 9, 2012, 11:11 AM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Sep 10, 2012, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2012, 11:11 AM CDT (16:11 UTC)
- In effect from
- Sep 10, 2012, 10:00 AM CDT
- Expired
- Sep 10, 2012, 9:01 PM CDT
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321 WWUS83 KABR 091611 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1111 AM CDT SUN SEP 9 2012 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE MONDAY... EARLY MONDAY...A DEVELOPING STORM SYSTEM ACROSS THE NORTHERN ROCKIES WILL DRAW HOT...DRY AIR ACROSS THE REGION. TEMPERATURES WILL EASILY SOAR INTO THE 90S AND HIGHER WITH VERY LOW AFTERNOON HUMIDITY. WINDS WILL REMAIN STRONGEST ACROSS THE JAMES VALLEY AND SISSETON HILLS THROUGH THE EVENING HOURS BEFORE DIMINISHING AS THE LOW HEADS EAST...PEAKING AROUND 30 MPH SUSTAINED WITH HIGHER GUSTS. WINDS WILL BE LESS INTENSE ACROSS SOUTH CENTRAL SOUTH DAKOTA...BUT THIS IS WHERE THE HIGHEST TEMPERATURES AND LOWEST HUMIDITY IS EXPECTED. MNZ039-046-SDZ267-270>273-100015- /O.UPG.KABR.FW.A.0009.120910T1500Z-120911T0300Z/ /O.NEW.KABR.FW.W.0015.120910T1500Z-120911T0300Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-MISSOURI COTEAU- UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY- 1111 AM CDT SUN SEP 9 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046... 267...270...271...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...270...271...272 AND 273. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CONNELLY
6 follow-up statements
365 WWUS83 KABR 092130 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 430 PM CDT SUN SEP 9 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY... EARLY MONDAY...A DEVELOPING STORM SYSTEM ACROSS THE NORTHERN ROCKIES WILL DRAW HOT...DRY AIR ACROSS THE REGION. TEMPERATURES WILL EASILY SOAR INTO THE 90S AND HIGHER WITH VERY LOW AFTERNOON HUMIDITY. WINDS WILL REMAIN STRONGEST ACROSS THE JAMES VALLEY AND SISSETON HILLS THROUGH THE EVENING HOURS BEFORE DIMINISHING AS THE LOW HEADS EAST...PEAKING AROUND 30 MPH SUSTAINED WITH HIGHER GUSTS. WINDS WILL BE LESS INTENSE ACROSS SOUTH CENTRAL SOUTH DAKOTA...BUT THIS IS WHERE THE HIGHEST TEMPERATURES AND LOWEST HUMIDITY IS EXPECTED. MNZ039-046-SDZ267-270>273-100530- /O.CON.KABR.FW.W.0015.120910T1500Z-120911T0300Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-MISSOURI COTEAU- UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY- 430 PM CDT SUN SEP 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...270...271...272 AND 273... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...270...271...272 AND 273. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
531 WWUS83 KABR 100044 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 744 PM CDT SUN SEP 9 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY... EARLY MONDAY...A DEVELOPING STORM SYSTEM ACROSS THE NORTHERN ROCKIES WILL DRAW HOT...DRY AIR ACROSS THE REGION. TEMPERATURES WILL EASILY SOAR INTO THE 90S AND HIGHER WITH VERY LOW AFTERNOON HUMIDITY. WINDS WILL REMAIN STRONGEST ACROSS THE JAMES VALLEY AND SISSETON HILLS THROUGH THE EVENING HOURS BEFORE DIMINISHING AS THE LOW HEADS EAST...PEAKING AROUND 30 MPH SUSTAINED WITH HIGHER GUSTS. WINDS WILL START OUT STRONG MONDAY MORNING FURTHER WEST ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA BEFORE GRADUALLY DECREASING IN THE AFTERNOON HOURS. HOWEVER...CENTRAL SOUTH DAKOTA IS WHERE THE HIGHEST TEMPERATURES AND LOWEST HUMIDITY IS EXPECTED...SO WILL CARRY FIRE WEATHER ZONES 267...269 AND 270 IN THE RED FLAG WARNING. SDZ269-100845- /O.EXA.KABR.FW.W.0015.120910T1500Z-120911T0300Z/ UPPER MISSOURI COTEAU- 744 PM CDT SUN SEP 9 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 269... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 269. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MNZ039-046-SDZ267-270>273-100845- /O.CON.KABR.FW.W.0015.120910T1500Z-120911T0300Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-MISSOURI COTEAU- UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY- 744 PM CDT SUN SEP 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...270...271...272 AND 273... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...270...271...272 AND 273. * WINDS...SOUTH 10 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
556 WWUS83 KABR 100833 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 333 AM CDT MON SEP 10 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... TEMPERATURES WILL EASILY SOAR INTO THE 90S AND HIGHER WITH VERY LOW AFTERNOON HUMIDITY. WINDS WILL REMAIN STRONGEST ACROSS THE JAMES VALLEY AND SISSETON HILLS THROUGH THE EVENING HOURS BEFORE DIMINISHING. WINDS WILL BE LESS INTENSE ACROSS SOUTH CENTRAL SOUTH DAKOTA...BUT THIS IS WHERE THE HIGHEST TEMPERATURES AND LOWEST HUMIDITY IS EXPECTED. SDZ268-101645- /O.EXA.KABR.FW.W.0015.120910T1500Z-120911T0300Z/ UPPER CHEYENNE- 233 AM MDT MON SEP 10 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 268... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 268. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MNZ039-046-SDZ267-269>273-101645- /O.CON.KABR.FW.W.0015.120910T1500Z-120911T0300Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER MISSOURI COTEAU- MISSOURI COTEAU-UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY- 333 AM CDT MON SEP 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...269...270...271...272 AND 273... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...269...270...271... 272 AND 273. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SD
797 WWUS83 KABR 101636 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1136 AM CDT MON SEP 10 2012 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... TEMPERATURES WILL EASILY SOAR INTO THE 90S AND HIGHER WITH VERY LOW AFTERNOON HUMIDITY. WINDS WILL REMAIN STRONGEST ACROSS THE JAMES VALLEY AND SISSETON HILLS THROUGH THE EVENING HOURS BEFORE DIMINISHING. WINDS WILL BE LESS INTENSE ACROSS CENTRAL SOUTH DAKOTA...BUT THIS IS WHERE THE HIGHEST TEMPERATURES AND LOWEST HUMIDITY IS EXPECTED. MNZ039-046-SDZ267>273-110000- /O.CON.KABR.FW.W.0015.000000T0000Z-120911T0300Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE- UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 1136 AM CDT MON SEP 10 2012 /1036 AM MDT MON SEP 10 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...269...270...271...272 AND 273... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 271...272 AND 273. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH FOR AREAS ALONG AND EAST OF THE JAMES RIVER VALLEY. WEST TO SOUTHWEST 10 TO 15 MPH WITH HIGHER GUSTS ACROSS CENTRAL SOUTH DAKOTA. * RELATIVE HUMIDITY...15 TO 22 PERCENT ALONG AND EAST OF THE JAMES RIVER VALLEY. 8 TO 15 PERCENT WEST OF THE JAMES VALLEY WITH THE LOWEST READINGS ACROSS SOUTH CENTRAL SOUTH DAKOTA. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TMT
863 WWUS83 KABR 101956 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 256 PM CDT MON SEP 10 2012 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING THEN AGAIN ON TUESDAY... GUSTY SOUTHERLY WINDS WILL CONTINUE ALONG AND EAST OF THE JAMES RIVER VALLEY THROUGH THIS EVENING...WITH LOW RELATIVE HUMIDITY. WINDS WILL BE LIGHTER ACROSS CENTRAL SOUTH DAKOTA...BUT TEMPERATURES WILL RISE INTO THE UPPER 90S TO LOW 100S WITH HUMIDITY AROUND 10 PERCENT OR LESS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ON TUESDAY AS A COLD FRONT MOVES ACROSS THE AREA. SOUTHERLY WINDS WILL SWITCH TO THE NORTHWEST THROUGH THE DAY AND BECOME GUSTY. RELATIVE HUMIDITY IS EXPECTED TO DROP TO BETWEEN 15 AND 25 PERCENT BY AFTERNOON. SDZ267>271-110300- /O.NEW.KABR.FW.W.0016.120911T1600Z-120912T0000Z/ /O.CON.KABR.FW.W.0015.000000T0000Z-120911T0300Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU-UPPER JAMES RIVER- 256 PM CDT MON SEP 10 2012 /156 PM MDT MON SEP 10 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...269...270...271...272 AND 273... ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269...270 AND 271... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269...270 AND 271. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH BEGINNING TUESDAY MORNING AND PERSISTING THROUGH THE AFTERNOON. WINDS WILL SLOWLY BEGIN TO DIMINISH BY EARLY EVENING. * RELATIVE HUMIDITY...BETWEEN 15 AND 20 PERCENT TUESDAY AFTERNOON. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MNZ039-046-SDZ272-273-110300- /O.NEW.KABR.FW.A.0010.120911T1600Z-120912T0000Z/ /O.CON.KABR.FW.W.0015.000000T0000Z-120911T0300Z/ TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY- 256 PM CDT MON SEP 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...269...270...271...272 AND 273... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 272 AND 273. * WINDS...SOUTHWEST 15 TO 25 MPH. A COLD FRONT WILL MOVE THROUGH DURING THE AFTERNOON...SWITCHING WINDS TO THE NORTHWEST. * RELATIVE HUMIDITY...BETWEEN 20 AND 30 PERCENT. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TMT
140 WWUS83 KABR 110201 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 901 PM CDT MON SEP 10 2012 ...CRITICAL FIRE WEATHER CONDITIONS ANTICIPATED TUESDAY... A TROF OF LOW PRESSURE WILL MOVE INTO EASTERN SOUTH DAKOTA FOR TUESDAY. THIS WILL ALLOW FOR A RETURN OF THE HOT AND DRY CONDITIONS ACROSS FAR EASTERN SOUTH DAKOTA AND INTO WESTERN MINNESOTA TUESDAY...HOWEVER WINDS...WHICH WILL BE GUSTY TO START THE DAY...ARE EXPECTED TO DIMINISH AS THE TROF CONTINUES EAST. ON THE BACKSIDE OF THIS SYSTEM...GUSTY NORTHWEST WINDS WILL MOVE FROM THE WESTERN DAKOTAS EARLY TUESDAY...PUSHING INTO THE MISSOURI AND JAMES VALLEY AREAS THROUGH THE COURSE OF THE DAY. WHILE TEMPERATURES WILL BE SOMEWHAT COOLER...DRIER AIR WILL FORCE RELATIVE HUMIDITY VALUES DOWN TO BETWEEN 10 AND 25 PERCENT AGAIN. SDZ267>271-111000- /O.CAN.KABR.FW.W.0015.000000T0000Z-120911T0300Z/ /O.CON.KABR.FW.W.0016.120911T1600Z-120912T0000Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU-UPPER JAMES RIVER- 901 PM CDT MON SEP 10 2012 /801 PM MDT MON SEP 10 2012/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269...270 AND 271... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269...270 AND 271... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269...270 AND 271. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...BELOW 10 PERCENT. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MNZ039-046-SDZ272-273-111000- /O.CAN.KABR.FW.W.0015.000000T0000Z-120911T0300Z/ /O.CON.KABR.FW.A.0010.120911T1600Z-120912T0000Z/ TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY- 901 PM CDT MON SEP 10 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...272 AND 273... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 272 AND 273. * WINDS...DEVELOPING EARLY OUT OF THE SOUTHWEST AT 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CONNELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Sep 9, 7:56 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 9, 7:56 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
756 AM CDT SUN SEP 9 2012
.UPDATE...
UPDATED TO ALLOW FOR THE EXPIRATION OF THE FROST ADVISORY. NO
OTHER CHANGES MADE TO THE FORECAST AT THIS TIME.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH TUESDAY
HIGH TEMPERATURES ON MONDAY AND TUESDAY WILL BE THE MAIN FORECAST
CHALLENGE.
A SURFACE HIGH PRESSURE ANCHORED OVER THE NORTHERN PLAINS IS
PRODUCING CLEAR SKIES AND LIGHT WINDS. AS OF 8Z...TEMPS ACROSS
THE AREA ARE GENERALLY IN THE 40S. WITH SEVERAL MORE HOURS OF
COOLING...MORNING LOWS IN THE LOW/MID 30S SEEM POSSIBLE. WILL
LEAVE THE FROST ADVISORY AS IS.
HIGH TEMPERATURES ON MONDAY WILL ARE RATHER DIFFICULT TO
DETERMINE AT THIS TIME...ESPECIALLY IN THE EASTERN CWA. THE
GFS/ECMWF/CANADIAN ALL SHOW H85 TEMPS RANGING BETWEEN 20C IN THE
EAST...TO 27C IN THE WEST. THE NAM IS ABOUT 3C WARMER IN THE
EASTERN CWA...BUT ONLY 1C WARMER IN THE WESTERN CWA. SINCE THE NAM
IS CURRENTLY THE OUTLIER...WILL NUDGE HIGH TEMPERATURES DOWN FEW
DEGREES...MAINLY IN THE EASTERN CWA. A SECOND REASON FOR IGNORING
THE NAM IS BECAUSE SINCE JUNE 8TH...THE NAM12 HAS HAD A 5 TO 8
DEGREE WARM BIAS FOR VIRTUALLY ALL LOCATIONS EAST OF HIGHWAY 83.
A COLD FRONT WILL MOVE ACROSS THE REGION ON TUESDAY. MODELS
DISAGREE WITH THE TIMING OF THE FRONTAL PASSAGE WITH THE NAM BEING
THE SLOWEST...AND THE GFS THE FASTEST. WILL IGNORE THESE TWO
MODELS AND FOLLOW THE MIDDLE OF THE ROAD ECMWF.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
AN UPPER LEVEL SHORTWAVE TROUGH WILL BE OVER WESTERN CANADA AND
THE PACIFIC NORTHWEST WHEN THE PERIOD STARTS...WITH SOUTHWEST FLOW
OVER THE NORTHERN PLAINS. A SHORTWAVE ASSOCIATED WITH THIS SYSTEM
WILL TRACK ACROSS THE UPPER MIDWEST LATER IN THE DAY WEDNESDAY AND
WEDNESDAY NIGHT...THEN WEAK RIDGING WILL BECOME DOMINANT THROUGH
THE END OF THE PERIOD.
AT THE SURFACE...A FRONTAL BOUNDARY WILL JUST BE DROPPING TO THE
SOUTH OF THE REGION TUESDAY EVENING. THE FRONT LOOKS TO STALL
DURING THE DAY WEDNESDAY...WITH A NARROW ELONGATED BAND OF
PRECIPITATION DEVELOPING ALONG IT. THE NORTHERN PORTION OF THIS
BAND MAY SET UP OVER THE FAR SOUTHERN PORTION OF THE CWA...SO WILL
KEEP SMALL POPS THERE ON WEDNESDAY. COOL HIGH PRESSURE MOVES IN
BEHIND THE EXITING FRONT WEDNESDAY NIGHT AND REMAINS DOMINANT
THROUGH THE DAY FRIDAY. A TROUGH THEN BEGINS TO DIG DOWN THE LEE
OF THE ROCKIES...BRINGING WAA BACK TO THE REGION ON SATURDAY
BEFORE THE FRONT SLIDES OVER THE CWA SATURDAY NIGHT. VERY LITTLE
IN THE WAY OF MOISTURE OR UPPER SUPPORT WITH THIS BOUNDARY...SO
EXPECT IT TO MOVE THROUGH DRY.
UNDER THE INFLUENCE OF THE COOL SURFACE HIGH...EXPECT TEMPERATURES
WEDNESDAY THROUGH FRIDAY WILL BE A BIT BELOW NORMAL. WILL SEE A
RETURN TO NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES ON SATURDAY
AS THE WAA KICKS IN.
&&
.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT
UNDER MOSTLY CLEAR SKIES. BY MIDDAY...WINDS WILL INCREASE FROM
THE SOUTH WITH GUSTS TO AROUND 20 MPH POSSIBLE...ESPECIALLY AT
KMBG AND KPIR. VSBYS WILL BE UNRESTRICTED.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR LOWER BAD RIVER-MISSOURI COTEAU-PRAIRIE COTEAU-RED
RIVER VALLEY-UPPER JAMES RIVER.
MN...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR BIG STONE-TRAVERSE.
&&
UPDATE...PARKIN
SHORT TERM...SD
LONG TERM...PARKIN
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Sep 9, 4:29 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 429 AM CDT SUN SEP 9 2012 SDZ003-015-033>035-045-048-051-100930- CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-BUFFALO- 429 AM CDT SUN SEP 9 2012 /329 AM MDT SUN SEP 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT INCREASING SOUTHERLY WINDS THIS AFTERNOON WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES AROUND 20 PERCENT TO PRODUCE VERY HIGH FIRE DANGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WARM TEMPERATURES ON MONDAY WILL COMBINE WITH AN EXTREMELY DRY AIRMASS AND BREEZY SOUTHWEST TO WEST WINDS TO PRODUCE VERY HIGH TO EXTREME FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ004>011-016>023-036-037-100930- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-HYDE-HAND- 429 AM CDT SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WARM TEMPERATURES ON MONDAY WILL COMBINE WITH AN EXTREMELY DRY AIRMASS AND GUSTY SOUTHERLY WINDS TO PRODUCE VERY HIGH TO EXTREME FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
Nearby
Red Flag Warnings in Minnesota, 2012Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.